Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Atlanta, GA

September 17, 2009Marion County, Talbot County, Taylor County, Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 17, 2009, 8:14 PM EDT for Marion County, Talbot County, Taylor County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2009, 8:14 PM EDT (00:14 UTC)
Expired
Sep 18, 2009, 2:15 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Marion County, GA, Talbot County, GA, Taylor County, GA

The radar

The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 10:05 PM EDTFLASH FLOODMauk, GAEMERGENCY MANAGEMENT DIRECTOR REPORTS THAT SEVERAL DIRT ROADS WERE WASHED OUT IN THE WESTERN PART OF THE COUNTY. OVER EIGHT INCHES OF RAIN WAS OBSERVED IN THE AREA. AT LEAST ONE CREEK WAS OUT OF ITS BANKS. WATSON ROAD...KELLY FOSTER ROAD...AND PARKS ROAD...ALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 180014
FFWFFC
GAC197-263-269-180615-
/O.NEW.KFFC.FF.W.0022.090918T0014Z-090918T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU SEP 17 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  EASTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
  WESTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 215 AM EDT FRIDAY

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE MOVING OVER THE WARNED  
  AREA. RADAR ESTIMATES OF 3 TO 5 INCHE HAVE OCCURRED SINCE 500 PM   
  EDT OVER THE PATSILIGA...WHITEWATER AND RICHLAND CREEK BASINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUTLER...
  JUNCTION CITY...GENEVA AND TALBOTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3248 8465 3249 8463 3253 8464 3281 8445
      3277 8438 3275 8428 3272 8426 3273 8423
      3267 8416 3241 8433 3242 8437 3240 8438
      3233 8465

$$
16
1 follow-up statement
000 
WGUS72 KFFC 180215
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT THU SEP 17 2009

GAC197-263-269-180615-
/O.CON.KFFC.FF.W.0022.000000T0000Z-090918T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR GA-MARION GA-TALBOT GA-
1015 PM EDT THU SEP 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
EASTERN TALBOT...NORTHERN MARION AND WESTERN TAYLOR COUNTIES...

AT 1010 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS FROM TAYLOR COUNTY 
REPORTED FLASH FLOODING IN WESTERN TAYLOR COUNTY IN THE MAUK AND 
HOWARD AREA. SEVERAL DIRT ROADS HAVE BEEN WASHED OUT AND AT LEAST 
THREE DIRT ROADS ARE NOW CLOSED...INCLUDING WATSON ROAD...KELLY 
FOSTER ROAD...AND PARKS ROAD. AT LEAST ONE CREEK IN THE AREA WAS OUT 
OF ITS BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR RAINFALL DATA AND PUBLIC REPORTS INDICATE THAT OVER 8 INCHES 
OF RAIN HAS FALLEN IN PARTS OF WESTERN TAYLOR COUNTY SINCE 6 PM. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED DURING 
THE NEXT HOUR OR TWO AS HEAVY RAIN PERSISTS...ESPECIALLY IN WESTERN 
TAYLOR COUNTY. THE GROUND IS TOTALLY SATURATED IN THIS AREA AND 
ADDITIONAL RAINFALL WILL RESULT IN COMPLETE RUNOFF INTO AREA CREEKS 
AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH...ON FOOT OR IN
AN AUTOMOBILE.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3248 8465 3249 8463 3253 8464 3281 8445
      3277 8438 3275 8428 3272 8426 3273 8423
      3267 8416 3241 8433 3242 8437 3240 8438
      3233 8465

$$



19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:15 PM EDT, 59 minutes earlier.

Area forecast discussion, Sep 17, 7:15 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT THU SEP 17 2009

.UPDATE...
SEVERAL SHORT WAVES ARE AFFECTING THE CWA CURRENTLY AND WILL
CONTINUE TO DO SO THROUGH OUT THE NIGHT. FLOODING HAS ALREADY BEEN
REPORTED IN THE FLOOD WATCH AREA AND WILL MAINTAIN THE CURRENT
WATCH. BASED ON LATEST TRENDS WILL NEED TO UP POPS TO CATEGORICAL
SOUTH OF THE I-20/85 CORRIDOR. ALTHOUGH CHANCES OF PRECIP OVER THE
MOUNTAINS APPEAR LESS...FEEL WITH OVERRUNNING OF THE CURRENT WEDGE
LIKE FEATURE OVER NORTHEAST GA WILL PRODUCE LIGHT RAIN/DRIZZLE AND
WILL MAINTAIN LIKELY POPS THROUGH THE NIGHT. TEMPS LOOK FINE...TEMPS
WILL LIKELY REMAIN NEARLY STEADY THROUGH THE EVENING AND MUCH OF THE
NIGHT. WILL ISSUE UPDATE SHORTLY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LATEST GUIDANCE IN CLOSE AGREEMENT WITH EACH OTHER. THE UPPER LOW
MAINTAINS ITS POSITION OVER LA/AR/TX REGION THROUGH FRIDAY AND
THEN IT BEGINS TO WEAKEN AS AN H5 TROUGH DROPS INTO THE NORTHERN
PLAINS/NORTHERN ROCKIES. ALTHOUGH IT APPEARS TO WIPE OUT THE H5
LOW...THE CIRCULATION REMAINS KEEPING GA IN THE TROPICAL MOISTURE
THROUGH THE WEEKEND. FOR THIS REASON HAVE ISSUED A FLOOD WATCH FOR
PARTS OF THE EASTERN AND NORTHERN PARTS OF THE CWA THROUGH FRIDAY
NIGHT. WITH THE TROPICAL MOISTURE REMAINING OVER THE CWA...FEEL
GUIDANCE LOWS ARE TOO LOW AND MAX TEMPS ARE TOO WARM AND HAVE MADE
ADJUSTMENTS THROUGH SATURDAY. HAVE ALSO ADJUSTED POPS UPWARD AS
MODELS HAVE NOT BEEN DOING A GREAT JOB WITH THE TROPICAL MOISTURE.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS THE H5 LOW CONTINUES TO WEAKEN THROUGH THE WEEKEND BEFORE
WASHING OUT AND GETTING PULLED NORTHWARD SUN/MON...A VERY
LARGE/STRONG HIGH PRESSURE RIDGE BUILDS EAST OUT OF THE GREAT LAKES
STATES AND PUSHES OFF THE MID ATLANTIC COAST MON MORNING. THIS
RIDGE REINFORCES THE WEDGE ALONG THE EASTERN SEABOARD KEEP A
FAIRLY STABLE AIRMASS OVER GEORGIA. THERE WILL STILL BE A LOT OF
TROPICAL MOISTURE AROUND WITH PWS STAYING IN TH E1-2 INCH RANGE
SUN THROUGH THU. ALL IN ALL GA STAYS IN MOIST SOUTHERLY FLOW
KEEPING CHANCE TO LIKELY POPS ACROSS THE AREA DAYS 1-7. THE
ATMOSPHERE OVER GA SHOULD STAY FAIRLY STABLE THROUGH DAY 7 NOT
ALLOWING MUCH IN THE WAY OF CONVECTIVE/SEVERE DEVELOPMENT. TEMPS
SHOULD BE NEAR OR SLIGHTLY BELOW SEASONAL NORMS.

.AVIATION /8PM TONIGHT THROUGH 8PM FRIDAY/...
PERSISTENT SYNOPTIC PATTERN WITH ABUNDANT TROPICAL MOISTURE OVER THE
FORECAST AREA WILL MAINTAIN GENERALLY IFR TO MVFR CONDITIONS OVER
THE TAF SITES THROUGH THE NEXT 24 HOURS. CURRENT RADAR SHOWS NUMEROUS
SHOWERS AND TSTMS FOR THE NEXT FEW HOURS THIS EVENING. EXPECT AREAS
OF LIGHT RAIN OR SHOWERS THROUGHOUT THE NIGHT WITH SCATTERED TSTMS
AGAIN ON FRIDAY. IN OTHER WORDS...MORE OF THE SAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  75  67  80  68 /  70  80  50  60  50
ATLANTA         69  75  69  79  69 /  70  80  50  60  40
BLAIRSVILLE     65  69  65  72  68 /  70  80  50  60  50
CARTERSVILLE    69  75  69  79  68 /  70  80  50  60  50
COLUMBUS        72  82  72  85  71 /  70  80  50  60  40
GAINESVILLE     66  73  67  77  68 /  70  80  50  60  50
MACON           71  81  71  86  70 /  70  80  50  60  40
ROME            70  76  70  81  68 /  70  80  50  60  50
PEACHTREE CITY  69  75  69  80  67 /  70  80  50  60  40
VIDALIA         72  81  72  84  71 /  70  80  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...DEKALB...DODGE...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MONROE...MONTGOMERY...MORGAN...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PULASKI...PUTNAM...ROCKDALE...
SOUTH FULTON...SPALDING...TALIAFERRO...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WALTON...WARREN...WASHINGTON...WHEELER...
WILCOX...WILKES...WILKINSON.

&&

17/16
Hazardous weather outlook, Sep 17, 1:51 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT THU SEP 17 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
151 PM EDT THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED OVER THE ARKLATEX REGION WILL
CONTINUE TO MEANDER ACROSS THAT AREA THROUGH TONIGHT.

.PRIMARY HAZARDS...
LOCALLY HEAVY RAINFALL AND FLOODING OF CREEKS AND RIVERS WILL BE THE
PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS. FOR MORE INFORMATION
ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. WHILE
THUNDERSTORMS WILL BE POSSIBLE AT ANYTIME DURING THE DAY AND
NIGHT...THE BEST CHANCE FOR THUNDERSTORM AND FLOODING DEVELOPMENT
WILL BE THIS AFTERNOON AND EVENING.

.DISCUSSION...
INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH AND CENTRAL
GEORGIA WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES
OF 500 TO 1000. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER ABUNDANT DEEP MOISTURE AND THE CLOSE PROXIMITY OF
THE LOW PRESSURE SYSTEM TO THE WEST WILL CONTRIBUTE TO LOCALLY HEAVY
RAIN POTENTIAL...WITH 1 TO 3 INCH RAINFALL AMOUNTS LIKELY AND
ISOLATED HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE
PERIOD. HEAVY RAIN AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 17, 6:06 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT THU SEP 17 2009

GAZ107-108-172315-
606 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WILCOX AND PULASKI
COUNTIES UNTIL 715 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM ROCHELLE...TO
HAWKINSVILLE...COVERING MUCH OF NORTHERN WILCOX AND PULASKI
COUNTIES...MOVING NORTHEAST AT 5 MPH.

DOPPLER RADAR RAINFALL DATA SHOWS THAT UP TO 2 INCHES OF RAIN HAS
FALLEN IN MUCH OF THIS AREA DURING THE PAST HOUR AND UP TO 4 INCHES
OF RAIN HAS FALLEN IN MUCH OF THIS AREA DURING THE PAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WILCOX AND
PULASKI COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Sep 17, 6:18 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT THU SEP 17 2009

GAZ036>039-049>051-172345-
618 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TALIAFERRO...GREENE...
MORGAN...OCONEE...WILKES...OGLETHORPE AND CLARKE COUNTIES UNTIL 745
PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN COVERING MUCH OF
GREENE...OGLETHORPE...TALIAFERRO...WILKES...AND OCONEE
COUNTIES...MOVING SLOWLY NORTH INTO CLARKE COUNTY.  ADDITIONAL HEAVY
RAIN WAS ALSO MOVING NORTH INTO THESE COUNTIES FROM THE SOUTH.

DOPPLER RADAR INDICATES THAT RAINFALL OF 2 TO 4 INCHES HAS FALLEN
ACROSS MUCH OF THIS AREA DURING THE PAST 24 HOURS. ADDITIONAL
RAINFALL UP TO 2 INCHES DURING THE NEXT HOUR IS LIKELY. THE GROUND
IN THESE AREAS IS TOTALLY SATURATED. ADDITIONAL RAINFALL WILL RESULT
IN TOTAL RUNOFF INTO AREA CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALIAFERRO...GREENE...MORGAN...OCONEE...WILKES...OGLETHORPE AND
CLARKE COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Sep 17, 6:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU SEP 17 2009

GAZ059-060-180000-
628 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PUTNAM AND JASPER
COUNTIES UNTIL 800 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT THUNDERSTORMS WITH HEAVY RAIN ACROSS JASPER AND PUTNAM
COUNTIES...MOVING NORTH AT 5 MPH. ADDITIONAL RAIN WILL MOVE INTO THE
AREA FROM THE SOUTH DURING THE NEXT HOUR.

RADAR RAINFALL DATA INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN
ACROSS THESE COUNTIES DURING THE PAST 24 HOURS...WITH UP TO 1 INCH
OF ADDITIONAL RAINFALL IN SOME AREAS DURING THE PAST HOUR.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY DURING THE NEXT
HOUR. THE GROUND IN THESE AREAS IS TOTALLY SATURATED FROM THE
PREVIOUS RAINFALL. THUS...RUNOFF CAUSE AT A MINIMUM MINOR FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS PUTNAM AND JASPER COUNTIES. COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

19
Special weather statement, Sep 17, 6:52 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT THU SEP 17 2009

GAZ033-044-045-055-057-172345-
652 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTHERN
HENRY...CLAYTON...WESTERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL
745 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREAS OF THUNDERSTORMS...WITH VERY HEAVY RAIN...OVER NORTHERN
CLAYTON AND NORTHERN HENRY COUNTIES FROM REX TO THE ATLANTA
HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 10
MPH.

RAINFALL OF 2 TO 2.5 INCHES PER HOUR IS LIKELY WITH THIS ACTIVITY.
THIS RAINFALL WILL RESULT IN MINOR FLOODING OF SMALL
CREEKS...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
IN THE AFFECTED AREA. HEAVY RAINFALL WILL RESULT IN HIGH WATER AND
PONDING OF WATER ON INTERSTATES AND HIGHWAYS IN THE AREA...AS WELL
AS FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. VISIBILITY WILL BE
SEVERELY REDUCED IN AREAS OF HEAVY RAIN. MOTORISTS IN THE AREA
SHOULD REDUCE SPEED AND BE ALERT FOR AREAS OF HIGH WATER. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE
TOO GREAT FOR YOU TO PROCEED SAFELY.

19
Special weather statement, Sep 17, 7:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT THU SEP 17 2009

GAZ079-080-180015-
707 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WESTERN TAYLOR AND
EASTERN TALBOT COUNTIES UNTIL 815 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT THUNDERSTORMS WITH HEAVY RAIN PARALLELING THE
TAYLOR...TALBOT COUNTY LINE...MOVING NORTHEAST AT 10 MPH.

DOPPLER RADAR INDICATES THAT 2.5 TO 3.0 INCHES OF RAIN HAS FALLEN
IN EASTERN TALBOT AND WESTERN TAYLOR COUNTY DURING THE PAST
HOUR...WITH UP TO 5 INCHES DURING THE PAST 24 HOURS WITHIN THIS
AREA. ADDITIONAL RAINFALL WILL RESULT IN TOTAL RUNOFF INTO AREAS
CREEKS AND STREAMS. MINOR FLOODING CAN BE EXPECTED.  IN
ADDITION...HIGHWAYS...STREETS...AND UNDERPASSES ACROSS WESTERN
TAYLOR AND EASTERN TALBOT COUNTIES WILL BE SUBJECT TO FLOODING.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Sep 17, 8:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT THU SEP 17 2009

GAZ032-033-045-180045-
802 PM EDT THU SEP 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB...COBB AND
NORTH FULTON COUNTIES UNTIL 845 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM MARIETTA...TO ATLANTA...TO
DECATUR...MOVING MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR WILL BE
POSSIBLE WITH THIS ACTIVITY.  THE GROUND IN THIS AREA IS SATURATED
FROM PREVIOUS HEAVY RAINFALL. ADDITIONAL RAINFALL WILL RESULT IN
TOTAL RUNOFF INTO AREA CREEKS AND STREAMS. URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS DEKALB...COBB AND
FULTON COUNTIES WILL BE SUBJECT TO FLOODING. VISIBILITY WILL BE
SEVERELY REDUCED IN AREAS OF HEAVY RAIN. MOTORISTS IN THE AREA
SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND PONDING OF WATER ON
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED
SAFELY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:01 PM EDTFlash Flood WarningFFCPutnam6 hr
Sep 17, 10:14 PM EDTFlash Flood WarningFFCCrawford, Taylor6 hr
Sep 17, 11:48 PM EDTAreal Flood WarningFFCMorgan9 hr
Sep 18, 12:41 AM EDTFlash Flood WarningFFCHouston6 hr
Sep 18, 2:02 AM EDTAreal Flood WarningFFCPutnam12 hr
Sep 18, 2:18 AM EDTAreal Flood WarningFFCMarion, Talbot, Taylor12 hr
Sep 18, 4:30 AM EDTAreal Flood WarningFFCCrawford, Macon, Peach, Taylor9 hr
Sep 18, 11:07 AM EDTRiver Flood WarningFFCNewton, Rockdale23 hr

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.